Advertisement

Journal of Scientific Computing

, Volume 81, Issue 3, pp 1266–1296 | Cite as

A Source of Uncertainty in Computed Discontinuous Flows

  • Michael SeverEmail author
Article
  • 32 Downloads

Abstract

It is speculated that some discontinuous weak solutions of boundary-value problems for nonlinear systems of conservation laws are computed, however routinely, with prescribed boundary data insufficient to uniquely determine such a solution. Stationary, transonic fluid flow exemplifies applications of present concern. A supplemental, a posteriori computation is described, which can potentially resolve this issue in any specific case.

Keywords

Conservation laws Admissible solutions Discontinuous flow 

Notes

References

  1. 1.
    Bressan, A.: Hyperbolic Systems of Conservation Laws: The One-Dimensional Cauchy Problem. Oxford University Press, Oxford (2000)zbMATHGoogle Scholar
  2. 2.
    Dafermos, C.M.: Hyperbolic Conservation Laws in Continuum Physics. Springer, Berlin (1991)zbMATHGoogle Scholar
  3. 3.
    Friedrichs, K.O.: Symmetric Positive Linear Differential Equations. Commun. Pure Appl. Math. 11, 333–418 (1958)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Friedrichs, K.O., Lax, P.D.: Systems of conservation laws with a convex extension. Proc. Natl. Acad. Sci. 68, 1686–1688 (1971)CrossRefGoogle Scholar
  5. 5.
    Fletcher, C.A.J.: Computational Techniques for Fluid Dynamics. Springer, Berlin (1991)zbMATHGoogle Scholar
  6. 6.
    Glimm, J.: Solutions in the large for nonlinear hyperbolic systems of equations. Commun. Pure Appl. Math. 18, 697–715 (1965)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Glimm, J., Majda, A.J. (eds.): Multidimensional Hyperbolic Problems and Computations. Springer, Berlin (1991)Google Scholar
  8. 8.
    Godunov, S.K.: An interesting class of quasilinear systems. Dokl. Akad. Nauk SSSR 139, 521–523 (1961)MathSciNetzbMATHGoogle Scholar
  9. 9.
    Lax, P.D.: Schock waves and entropy. In: Zarantonello, E.A. (ed.) Contributions to Functional Analysis. Academic Press, New York (1971)Google Scholar
  10. 10.
    LeVeque, R.J.: Numerical Methods for Conservation Laws. Birkhauser, Basel (1990)CrossRefGoogle Scholar
  11. 11.
    Mock, M.S.: Systems of conservation laws of mixed type. J. Differ. Equ. 37, 70–88 (1980)MathSciNetCrossRefGoogle Scholar
  12. 12.
    Nishida, T.: Nonlinear Hyperbolic Equations and Related Topics in Fluid Dynamics. Publications Matématiques D’Orsay, Paris (1978)zbMATHGoogle Scholar
  13. 13.
    Pevret, R., Taylor, T.J.: Computational Methods for Fluid Flow. Springer, Berlin (1985)Google Scholar
  14. 14.
    Sever, M.: Admissibility of Weak Solutions of Multidimensional Nonlinear Systems of Convervation Laws. Scientific Research Publishing, Wuhan (2018)Google Scholar
  15. 15.
    Temple, B.: Systems of conservation laws with invariant submanifolds. Trans. AMS 280, 781–795 (1983)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC, part of Springer Nature 2019

Authors and Affiliations

  1. 1.Department of MathematicsThe Hebrew UniversityJerusalemIsrael

Personalised recommendations